Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The normality of certain subgroups of elementary subgroups of Steinberg groups over rings

Author: James F. Hurley
Journal: Proc. Amer. Math. Soc. 42 (1974), 377-380
MSC: Primary 20G35
MathSciNet review: 0330313
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper amends the approach used in an earlier paper to construct, from ideals in the Chevalley algebra $ {L_R}$ over a commutative ring R with identity, normal subgroups of the elementary subgroup $ G_R^1$ of Steinberg's twisted group corresponding to L, a finite dimensional simple Lie algebra over the complex field. The set of normal subgroups so constructed turns out to be in one-to-one correspondence with the set of equivalence classes of ideals of R under an equivalence relation defined in terms of the underlying automorphism of R of order 2.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20G35

Retrieve articles in all journals with MSC: 20G35

Additional Information

Keywords: Chevalley group, Steinberg group, elementary subgroup, root systems, Lie algebras
Article copyright: © Copyright 1974 American Mathematical Society